Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 37, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 5, 2004, 7:47 PM EDT for Florence County, Marion County, South Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2004, 7:47 PM EDT (23:47 UTC)
- Expired
- Jul 5, 2004, 8:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
Counties Florence County, SC, Marion County, SC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 052347
SVRILM
SCC041-067-060015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
747 PM EDT MON JUL 5 2004
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTHEAST SOUTH CAROLINA
FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 815 PM EDT
* AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JOHNSONVILLE...OR 20 MILES EAST OF LAKE CITY...AND MOVING SOUTHEAST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN MARION COUNTY AT 800 PM
RURAL SOUTHEASTERN MARION COUNTY AT 810 PM
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3371 7927 3380 7932 3383 7936 3378 7948
3380 7954 3381 7954 3394 7942 3386 7927
3379 7925 3373 7920 3370 7920 3370 7923
$$
RJDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:05 PM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 5, 3:05 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 305 PM EDT MON JUL 5 2004 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... SHORTWAVE AND SURFACE TROUGH TO CROSS THE AREA OVERNIGHT. WITH A LIGHT WESTERLY BREEZE...EXPECT TEMPS TO FALL NO LOWER THAN THE MID 70S ONCE AGAIN TONIGHT. 500 MB RIDGE WILL STRENGTHEN OVER THE AREA TUESDAY AND COUPLED WITH A WESTERLY FLOW AT THE SURFACE...EXPECT TEMPS TO CLIMB A COUPLE OF DEGREES HIGHER THAN TODAY. THIS WOULD LEAD TO MOST LOCATIONS SEEING MID 90S...AND PLACE HEAT INDICES IN THE 100-105 RANGE. HIGHEST HIS LIKELY TO BE EAST OF ANY SEA BREEZE BOUNDARY THAT GETS GOING...AS DEWPOINTS WILL SURGE IN THE MARINE LAYER. TUESDAY NIGHT-WEDNESDAY NIGHT...UPPER RIDGE STILL IN PLACE WITH SURFACE TROUGH INLAND. CONDITIONS MUCH THE SAME AS TONIGHT-TUESDAY. UPPER RIDGE SHOULD BE ENOUGH TO INHIBIT ALL BUT ISOLATED CONVECTION THROUGH THIS PERIOD AND WONT INCLUDE POPS. && .LONG TERM (THURSDAY THROUGH MONDAY)... UPPER RIDGE SHIFTS OFFSHORE AND ENVIRONMENT WILL BE MORE CONDUCIVE FOR SCATTERED CONVECTION THURSDAY AND FRIDAY...PERHAPS FOCUSING ON THE SURFACE TROUGH THAT SLIDES TO THE COAST ON FRIDAY. THROUGHOUT THE WEEKEND...THE 500 MB RIDGE REBUILDS WITH THE AXIS WEST OF THE CWA. THIS SCENARIO RESULTS IN WEAK NW FLOW OVERHEAD ALTHOUGH DYNAMICS WELL NORTH. HOWEVER WITH AN UNSTABLE AIRMASS IN PLACE...ANY CONVECTION THAT GETS GOING UPSTREAM COULD MAINTAIN ITSELF LONG ENOUGH TO IMPACT THE AREA. FOR NOW WILL LEAVE A 20 POP IN PLACE ALTHOUGH THIS WONT SHOW UP IN THE ZFP. && .MARINE... DIFFUSE TROF OF LOW PRESSURE THE WESTERN CAROLINAS THIS AFTERNOON WILL CROSS THE WATERS TONIGHT. SHOULD BE SUFFICIENT FOR AT LEAST A BRIEF SWITCH TO NW WINDS. OTHERWISE THE PATTERN WILL BE DOMINATED BY HIGH PRESSURE CENTERED TO THE SOUTH AND SOUTHEAST OF THE WATERS...AND LATER IN THE PERIOD WILL SEE TROFINESS OVER THE INLAND CAROLINAS AGAIN. FRI AND SAT A LITTLE TRICKY AS THE GFS TRIES TO BRING THE BOUNDARY INTO THE EASTERN CAROLINAS...BUT WILL MAINTAIN A SOUTHERLY WIND DIRECTION. SPEEDS 15 KT OR LESS AND SEAS 2-3 FT THROUGH THE PERIOD...WELL BELOW ANY FLAG CRITERIA. && .AVIATION... MAINLY VFR CONDITIONS EXPECTED NEXT 24 HRS. DOES NOT LOOK LIKE THE BOUNDARY LAYER WILL DECOUPLE COMPLETELY TONIGHT...BUT MIGHT SEE WINDS LAY DOWN JUST ENOUGH FOR A BRIEF DROP TO 3SM AT KFLO JUST BEFORE SUNRISE TUE. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...NONE. && SHORT TERM...CRM LONG TERM...CRM AVIATION...RAS MARINE...RAS
Hazardous weather outlook, Jul 5, 4:50 AM EDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 450 AM EDT MON JUL 5 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-051101- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 450 AM EDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY HOT AND MUGGY CONDITIONS EXPECTED TODAY ACROSS THE CAROLINAS. THE HEAT INDEX WILL BE 100 TO 105 DEGREES THIS AFTERNOON...ESPECIALLY AWAY FROM THE COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH MID-WEEK WITH HEAT INDICES RANGING FROM 100 TO 105 DURING TUESDAY AND WEDNESDAY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SRP
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.